Coping with side effects

Hi Everyone, I was diagnosed with breast cancer last February. After the op and radio therapy I felt very well considering!  Am taking Letrozole which has side effects of sleeplessness, aches and pains, and this, on top of fibromyalgia causes me a lot of pain. I try not to get too tired and achy and find chair yoga, gentle walking etc.🤕 helpful. Does anyone know of anything to counteract these symptons? I have ordered some products today , ie. balms and oils, from Live Better With which I am hoping will prove the answer to my prayers! Otherwise I feel very well but am quite concerned s to whether the after effects of Letrozole will diminish over time or should I try asking for that medication to be changed.   

Comments

  • RobertARobertA Posts: 571 ✭✭✭✭
    edited February 21

    Hi @WonderWendy80

    I am not qualified to answer your question, but I am sure you will soon hear from someone who is.

    I am sorry to hear that you are in so much pain and I hope that it will soon settle down. Even so, it is good that you are able to manage some exercise, I am sure it is a good thing.

    Welcome to our Community, we are a friendly bunch and love to support one another through our cancer journey.

    Rob x

  • WonderWendy80WonderWendy80 Posts: 3

    Thank you for your welcome! I do hope this problem will soon be resolved and I look forward to being a member of the community. Will now go out for a stroll as the sun is shining!. Wendyx

  • hessomhessom Posts: 112 Community Admin

    Hi @WonderWendy80 welcome to the Community!

    It sounds as though you are already doing some of the recommended activities (gentle exercise etc.) and so this is great to see. You mentioned yoga and I thought I'd share the link below to our ask me anything event with Dr. Yoga, there may be some useful tips and advice from him there which can help you!


    I also wanted to say that we do have a section in our shop for those In Pain which you might have already seen, but I thought I'd share this too in case there's anything helpful you might find there.


    You might also want to check out the following guides from the team here

    I know there's lots of information out there and you may have seen some of this already but I do hope it helps a little and hope others in the Community might have some other good suggestions!

  • LouiseJLouiseJ Posts: 319 mod

    Hi @WonderWendy80

    I did write a reply to you last night but for some reason it kept disappearing, and in the end I had to leave it for the evening. Very frustrating when that happens! haha!

    Anyway, I shall try again today, hopefully the gremlins are not out and about!😃

    Lovely that you have sunshine today, we are hoping it will appear here too!

    Welcome to the community, we are a friendly bunch, even if at times a bit nutty (me , haha).

    I too had breast cancer, and I am now taking Letrozole. I have been on it for just over a year now, but I did start with Tamoxifen and had to change due to complications with the meds.

    I have experienced many side-effects since taking them. I wasn't in menopause before cancer, and chemo put me in it, so I think some of my symptoms are related to that too probably! It's hard to tell when you are in the middle of cancer treatment, exactly what is responsible for what sometimes.

    The bone and joint pain began during chemo, increased throughout treatment, then got worse with the Tamoxifen. I also began to have hot flushes and sleep issues too. I did get a gel cool pad to put in my pillow at night which has made a huge difference to me. If you are suffering in this way I would definitely recommend it.

    Since I changed to Letrozole, I didn't see an increase in those symptoms, and over the last 2+ years, they are slowly diminishing. I have found swimming since cancer, and now go several times a week. It has made a huge difference to my mobility levels. I am unable to do weight-bearing exercise as the pain issues affected my feet too, so being in the water is ideal for me.

    It is difficult and frustrating to come through cancer and all the treatment to find something like this really makes life even harder than it was before. I have felt like an old woman, and I am not!

    I would mention it to your oncologist if the pain becomes unbearable. Are you taking calcium tablets as well. I am taking Adcal every day too.

    I think the fibromyalgia must make all of this so much harder for you, I am sorry. Are you taking pain meds to help with it, I was advised to do that, which I do on a regular basis. A friend who is a cancer nurse explained it to me, that it is a trade-off really. I was never very good at taking pain meds, but she said what is more important to me? I decided lack of pain as much as possible was what I wanted, and the meds won't hurt me taken properly.

    I also have Dexa scans yearly to measure my bone density, have you been offered this too?

    Another thing to ask your oncologist is whether they think taking Bisphosphonates would be benefical for you, I have heard others taking these while on Letrozole.

    I do hope it won't be too long before you see an improvement, keep moving, a little each day as you have been doing.

    Enjoy the rest of your day,

    Lou x

  • MarieMarie Posts: 5

    Hi I am in Letrazole too and have had the joint and bone pains. Yoga has helped and the pain eases but when I had my ZA treatment last week it got bad again. I think it's just let yourself rest when you need to and gentle exercise when you can.

    Hope it improves for you soon xxx

Sign In or Register to comment.